MAUDE Adverse Event Report: COOK ENDOSCOPY D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number DASH-480
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: erbe electrosurgical generator.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The distal tip of the wire guide is damaged.The distal tip of the wire guide has detached from the device and the coil spring tip has unraveled and stretched out creating a long fine wire protruding from the distal tip of the wire guide.The core wire remains intact.The detached portion of the tip of the wire guide was not returned with the device.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation evaluation: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use state: "flush injection port with sterile water.For best results, wire guide should be kept wet." if the flushing techniques are not followed or inadequate flushing occurs, this can contribute to wire guide coating separation.Prior to distribution, all d.A.S.H.Dometip double lumen sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook d.A.S.H.Dometip double lumen sphincterotome.As reported to customer relations: "the device was advanced through the endoscope and met resistance.The physician removed the device and noted a piece of wire/fiber at the end of the device which was not noted during prep time.A second device was used with no further complications." during the device evaluation on (b)(6) 2016, it was noted that the distal tip of the preloaded wire guide had detached.The following additional information was received 1/19/17 from the area representative: "they did not recall about the tip of the wire.They did not notice any part being left in the patient.They do use olympus endoscopes and sometimes the wire guide does get stripped when they do not put the elevator all the way down.".

Brand Name
D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6267258
Report Number1037905-2017-00028
Device Sequence Number721155
Product Code KNS
UDI-Device Identifier00827002252271
UDI-Public(01)00827002252271(17)190518(10)W3718941
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDASH-480
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/02/2016
Device Age7 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2016
Initial Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF ENDOSCOPE (UNKNOWN MODEL NUMBER)